Advertisement

Numerische Mathematik

, Volume 57, Issue 1, pp 139–145 | Cite as

Calculating singular integrals as an ill-posed problem

  • A. G. Ramm
  • A. van der Sluis
Article

Summary

Applying numerical quadrature to singular integrals in a straightforward way leads to uncontrolled instability with respect to data errors. In this paper we describe how to control this instability.

Subject Classifications

AMS(MOS): 65D32 CR: G1.4 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Edwards, R.E.: Functional analysis. Holt etc. 1965Google Scholar
  2. 2.
    Gelfand, I.M., Shilov, G.E.: Generalized functions, vol. I. New York: Academic Press 1964Google Scholar
  3. 3.
    Hadamard, J.: Lectures on Cauchy's problem in linear partial differential equations. Yale Univ. Press 1923; Dover Publications 1952Google Scholar
  4. 4.
    Ioakimidis, N.I.: On the uniform convergence of Gaussian quadrature rules for Cauchy Principal Value integrals and their derivatives. Math. Comput.44, 191–198 (1985)Google Scholar
  5. 5.
    Kutt, H.R.: The numerical evaluation of principal value integrals by finite-part integration. Numer. Math.24, 205–210 (1975)Google Scholar
  6. 6.
    Kutt, H.R.: Quadrature formulae for finite-part integrals. CSIR Special Report WISK 178. Pretoria: National Research Institute for Mathematical Sciences 1975Google Scholar
  7. 7.
    Linz, P.: On the approximate computation of certain strongly singular integrals. Computing35, 345–353 (1985)Google Scholar
  8. 8.
    Paget, D.F.: The numerical evaluation of Hadamard finite — part integrals. Numer. Math.36, 447–453 (1981)Google Scholar
  9. 9.
    Ramm, A.G.: On numerical differentiation. Mathematics. Izvestija vuzov11, 131–135 (1968)Google Scholar
  10. 10.
    Ramm, A.G.: Stable solution of some ill-posed problems. Math. Methods in Appl. Sci.3, 336–363 (1981)Google Scholar
  11. 11.
    Ramm, A.G.: Estimates of derivatives of random functions. J. Math. Anal. Appl.102, 244–250 (1984)Google Scholar
  12. 12.
    Tsamasphyros, G., Theocaris, P.S.: On the convergence of some quadrature rules for Cauchy principal — value and finite — part integrals. Computing31, 105–114 (1983)Google Scholar

Copyright information

© Springer-Verlag 1990

Authors and Affiliations

  • A. G. Ramm
    • 1
  • A. van der Sluis
    • 2
  1. 1.Department of MathematicsKansas State UniversityManhattanUSA
  2. 2.Mathematical InstituteUniversity of UtrechtUtrechtthe Netherlands

Personalised recommendations